MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DIRECT MEASURE 4.0MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. DIRECT MEASURE 4.0MM; PLATE, FIXATION, BONE
Model Number 71117083
Medical Device Problem Codes Corroded (1131); Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that it was noticed by the healthcare facility that there is rust on the equipment and numbers are wearing off.No case or patient was involved.Device was thrown out.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was not returned for evaluation.Per photo attached to the complaint, confirms the product marking is fading.The photo can not confirm the rust issue.We are unable confirm what the rust issue until the item is returned for evaluation.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.Case-2020-00028109-1.

Brand Name
DIRECT MEASURE 4.0MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10956136
Report Number1020279-2020-07037
Device Sequence Number3188908
Product Code HRS
UDI-Device Identifier03596010173898
UDI-Public03596010173898
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K123055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71117083
Device Catalogue Number71117083
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer02/19/2021
Initial Report FDA Received Date12/06/2020
Supplement Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1